Semi-classical mass asymptotics on stationary spacetimes

Alexander Strohmaier*, Steve Zelditch

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

We study the spectrum of a timelike Killing vector field Z acting as a differential operator on the solution space Hm:={u∣(□g+m2)u=0} of the Klein–Gordon equation on a globally hyperbolic stationary spacetime (M,g) with compact Cauchy hypersurface Σ. We endow Hm with a natural inner product, so that [Formula presented] is a self-adjoint operator on Hm with discrete spectrum {λj(m)}. In earlier work, we proved a Weyl law for the number of eigenvalues λj(m) in an interval for fixed mass m. In this sequel, we prove a Weyl law along ‘ladders’ {(m,λj(m)):m∈R+} such that [Formula presented] as m→∞. More precisely, we given an asymptotic formula as m→∞ for the counting function [Formula presented] for C>0. The asymptotics are determined from the dynamics of the Killing flow etZ on the hypersurface N1,ν in the space N1 of mass 1 geodesics γ where 〈γ̇,Z〉=ν. The method is to treat m as a semi-classical parameter h−1 and employ techniques of homogeneous quantization.

Original languageEnglish (US)
Pages (from-to)323-363
Number of pages41
JournalIndagationes Mathematicae
Volume32
Issue number1
DOIs
StatePublished - Feb 2021

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Semi-classical mass asymptotics on stationary spacetimes'. Together they form a unique fingerprint.

Cite this